Depression/Mental Health Expert Forum
effexor lose dose efficiency
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

effexor lose dose efficiency


Background:
I have anxiety/depression/Social anxiety. I am taking 18 mg of Effexor (4 weeks). Tried 37.5 mg and teeth clenching, RLS were activated. For last 3 months, I have been taking 10 mg of Remeron every other day for sleep(no it doesn't sedate me).

I have practice Dr. David Burn's cognitive therapy. Been helpful, but need something to take edge of the physical symptons of anxiety and depression. I cognitively combact anxiety daily. If not I would stay home and run out of meetings.

Results:
The 18 mg of Effexor has reduced my facial blushing and social fears. But anxiety and depression are still there. Yes, I am attacking these cognitively and through my faith in Jesus Christ.

Question:
1.  18 mg of Effexor seems to be the point where teeth clenching and anxiety and nausea are not activated or are trivial.  Is it possible that 18 mg of Effexor for is like 100 mg for another (I am a small person according to the body charts)? I tried full doses of paxil and zoloft last year, both flipped me out. In "Feeling Good," Burns says that one person's metabolism could be 1030x's different. If this is the case why can't I find anyone else taking low doses?  

Thank you.
S.
Related Discussions
242532_tn?1269553979
There are a lot of people taking smaller doses because everyone's sensitivity is different.  You seem to be having a good effect already, so why don't you just continue at this dose and continue to work on your cognitive therapy, maybe schedule a few face to face therapy visits to augment and quicken that effect.
2 Comments
Blank
Avatar_n_tn
If any dosage of Effexor is making your teeth clench, stop taking it.  It doesn't matter if a small dosage isn't making your teeth chatter because it's still adversely affecting your brain, and it's not supposed to do that. Also, I can't say this enough, get yourself into regular weekly therapy sessions.  The more the better.   Believe me.

I've been through therapy, have taken practically every anti-depressant that's out there, before settling on the most effective (and most dangerous) class of them all, MAOI's.

Let me know if you've got any questions.

Take care of yourself.
Blank
Avatar_n_tn
My teeth clench is a result of anxiety. I assume that the Effexor caused anxiety at the higher dose. I seem to be very sensitive to medicines, antibiotics for instance I can't take.

I considered the MAO's, but the diet excludes: soy, tofu, fermented protein (cabage and beans and meat). All which are about of 90% of my Asian diet.

I plan on continuing with the low dose, since it has had a positive social impact, and if the increased anxiety doesn't go away I'll wean off it and stay with the Remeron or maybe Serzone (the next AD my doctor recommended).

thanks, s.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank